Will You Have Blood Glucose Increased With Allegra
A study for a 39 year old woman who takes Diazepam, Lexapro NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients are NOT considered. WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health. DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk. You may report adverse side effects to the FDA at or 1-800-FDA-1088 . If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.Continue reading > >
How To Take Allegra Allergy
Use Allegra Allergy exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.
Use exactly as directed on the label, or as prescribed by your doctor.
Always follow directions on the medicine label about giving cough or cold medicine to a child.
- Ask a doctor before giving fexofenadine liquid to a child younger than 2 years old.
- The disintegrating tablets are not for use in a child younger than 6 years old.
- The 12-hour and 24-hour forms of fexofenadine are not for use in a child younger than 12 years old.
Take this medicine only with water.
Take the disintegrating tablet on an empty stomach.
Shake the oral suspension before you measure a dose. Use the dosing cup provided, or use a medicine dose-measuring device .
Remove an orally disintegrating tablet from the package only when you are ready to take the medicine. Place the tablet on your tongue and allow it to dissolve, without chewing. Swallow several times as the tablet dissolves.
Store fexofenadine in its original package at room temperature, away from moisture and heat. Do not allow liquid medicine to freeze.
Since allergy medicine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.
Side Effects Requiring Immediate Medical Attention
Along with its needed effects, fexofenadine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.
Check with your doctor immediately if any of the following side effects occur while taking fexofenadine:
- feeling of warmth, redness of the face, neck, arms and occasionally, upper chest
- large, hive-like swelling on face, eyelids, lips, tongue, throat, hands, legs, feet, or sex organs
- shortness of breath, difficult or labored breathing
Also Check: Spicy Food And Blood Pressure
Antihistamines And Your Heart Risk
Every week I see allergic patients who are avoiding antihistamine medications because of a concern about their heart or blood pressure. But Most of this worry is outdated and unneeded.
Firstly, lets discuss the antihistamines themselves: older generation antihistamines like diphenhydramine , hydroxyzine or chlorpheneramine are messier chemicals with more side effects such as sedation and dry mouth. Versus newer generation antihistamines like ceterizine , loratadine or fexofenadine have fewer side effects and a bit more targeted action in the body.
High Blood Pressure Risk. The antihistamines alone are not associated with high blood pressure or making blood pressure worse. However many times the antihistamines are bundled with a We typically only recommend taking the combination antihistamine-decongestants on an occasional basis when really feeling sick and they should be avoided with poorly controlled blood pressure. To be safe, just stick with the plain antihistamine meds for allergies if you have high blood pressure.
Cardiac Arrythmia Risk. The risks of cardiac rhythm problems are small but do exist some with the first generation antihistamines. If you are at risk of QT prolongation or certain other rare rhythm disorders, avoiding first generation antihistamines is a good idea. Newer antihistamines like fexofenadine, ceterizine and loratadine are all fairly safe for the heart, with fexofenadine seeming to be the absolute safest if you are at risk of arrythmia.
Allegra And Blood Pressure
Hello. This is Hypertension Prevention Tuesdays! Today, well talk about Allegra and blood pressure.
What is Allegra?
Allegra is an antihistamine that is popular for use with seasonal allergies. The antihistamine works against the naturally occurring histamine response in your body when you are exposed something your body perceives as an allergen. Allegra appears to have a good response toward preventing sneezing, runny nose, itching and watery eyes that are the hallmarks of seasonal allergies.
As with any other medication, Allegra may also be used by your physician in an off-label capacity. In other words, your doctor may determine that using this particular anti-histamine may help another condition from which you currently suffer. The use of the antihistamine Allegra and blood pressure effects can be a concern for people who already have difficulty controlling their blood pressure and suffer from hypertension.
Be Careful With Allegra D
The real issue isnt with Allegra, but rather Allegra D. Allegra has the medication fexofenadine, which is the antihistamine to decrease the effects of histamine in the body. However, some people also suffer from nasal congestion and want relief from that as well. To address this, Aventis Pharmaceuticals, the manufacturers of Allegra, designed a medication that also contained a decongestant. That decongestant is pseudoephedrine.
Risk Factors for High Blood Pressure
The Healing Trilogy
Recommended Reading: Does Spicy Food Cause High Blood Pressure
Allegra Allergy And Metformin Drug Interactions
Do not stop taking any medications without consulting your healthcare provider. Disclaimer: Every effort has been made to ensure that the information provided by Multum is accurate, up-to-date and complete, but no guarantee is made to that effect. In addition, the drug information contained herein may be time sensitive and should not be utilized as a reference resource beyond the date hereof. This material does not endorse drugs, diagnose patients, or recommend therapy. Multum’s information is a reference resource designed as supplement to, and not a substitute for, the expertise, skill, knowledge, and judgement of healthcare practitioners in patient care. The absence of a warning for a given drug or combination thereof in no way should be construed to indicate that the drug or combination is safe, effective, or appropriate for any given patient. Multum Information Services, Inc. does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. Copyright 2000-2018 Multum Information Services, Inc. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse, or pharmacist. Some mixtures of medications can lead to serious and even fatal consequences.Continue reading > >
Can I Compare Prescription Prices Before Filling My Allergy Medicine
The majority of allergy medications are now available over the counter. This means that many insurance plans no longer cover your allergy medicine. If your insurance does not cover your medication, you can use a prescription savings card to get the lowest prescription price. You can save up to 80% or more off the retail price by using the ScriptSave® WellRx discount card at a pharmacy near you.
Rosanna Sutherby is a freelance medical writer who has been a practicing pharmacist in her community for close to 20 years. She obtained her Doctor of Pharmacy from Nova Southeastern University in Ft. Lauderdale, FL. She utilizes her clinical training in the pharmacy, where she helps patients manage disease states such as asthma, diabetes, heart disease, hypertension, and many others. Dr. Sutherby reviews and recommends drug regimens based on patients concurrent conditions and potential drug interactions.
Don’t Miss: Does Claritin D Raise Blood Pressure
Pharmacist Tips For Allegra
Don’t cut, crush, or chew the tablets. This will affect the way Allegra-D works since it is made to release the medication over time. Make sure that you swallow the tablets whole with a glass of water on an empty stomach for correct usage.
Don’t take the medication with fruit juices as they can affect the way this medication is absorbed by your body.
If you have high blood pressure, kidney problems, or take medications for your mood talk to your provider before using Allegra-D . This medication may not be the best option for you.
Pseudoephedrine can keep people awake at night. Taking the medication in the morning can help avoid this side effect.
Avoid taking antacids containing aluminum or magnesium within 30 minutes before or after taking Allegra-D . These antacids can affect the way this medication is absorbed. If you commonly take antacids for heartburn or indigestion you can try calcium-containing antacids like Tums, which don’t interact with the medication.
Stop taking Allegra-D and talk to your provider if your symptoms don’t improve after 7 days, or if you develop a fever. Your symptoms may be the result of an infection.
Prices for Allegra-D start at just $18.54 with a GoodRx coupon. Theyâre fast, easy-to-use and free!
Shopping Smart For The Heart
The next time youre staring down the long shelves of the cough and cold aisle, look past the list of symptoms in bold letters and make sure you consider the active ingredients in the smaller print.
If you suffer from hypertension, your heart will thank you.
And dont forget, theres more to decongesting than taking medication: drink more liquids, try using a humidifier, consider rinsing your sinuses with a saline solution and get lots of rest.
Reply & View Comments
Read Also: Does Loratadine Raise Blood Pressure
Is Claritin Or Allegra Better For Post Nasal Drip
Both Claritin and Allegra can treat postnasal drip and other symptoms related to allergic rhinitis. Compared to first-generation antihistamines, these drugs are both effective. However, intranasal medications like an antihistamine or corticosteroid nasal spray may offer better relief for this symptom.
What Is This Medicine
FEXOFENADINE PSEUDOEPHEDRINE is an antihistamine and a decongestant. This medicine is used to treat or prevent symptoms of allergies.
This medicine may be used for other purposes ask your health care provider or pharmacist if you have questions.
COMMON BRAND NAME: Allegra-D, Allegra-D 12 Hour Allergy & Congestion, Allegra-D 24 Hour Allergy & Congestion, Antihistamine & Nasal Decongestant
Read Also: Is Vinegar Good For High Blood Pressure
The Science Behind Pseudoephedrine
When you have a cold or an allergy attack, your white blood cells gather in your nasal passages and sinuses. This causes nasal membranes to swell and increases mucus production. Pseudoephedrine constricts these blood vessels, which decreases drainage.
But those same constricted vessels might also increase your blood pressure and heart rate.
Pharmacist Kayla Ryan explains the mechanism of pseudoephedrine. Pseudoephedrine is chemically similar to adrenaline, so the body recognizes it as adrenaline, causing the blood pressure and heart rate to increase.
She refers to one of the last major studies of the effects of pseudoephedrine on blood pressure, which took place in 2005. This study found that pseudoephedrine increased systolic blood pressure by one point on average, while heart rate increased by an average of three beats per minute.
Ryan adds that the immediate-release products had a greater impact on heart rate and blood pressure than their 12 hour or 24 hour extended-release counterparts, which showed a smaller increase in blood pressure.
In 2005, the FDA passed the Combat Methamphetamine Act, which requires pharmacies to sell all medications containing pseudoephedrine behind the counter. At your local drugstore, youll find cards in the cold and flu aisle with information for these medications. You can take the card to the pharmacist, who is required to scan your drivers license before purchase.
Ask The Doctor: Can Allergies Cause High Blood Pressure
Q. I have allergies. Could they be the reason I have high blood pressure?
A. Although allergies don’t usually directly increase blood pressure, they can contribute indirectly to high blood pressure in two very different ways.
If your allergies cause nasal congestion at night, they could interfere with your breathing when you sleep. This can promote, or worsen, the type of gasping-for-breath snoring known as sleep apnea, which can raise blood pressure. If you often wake up at night, or if your sleeping partner has noticed that you snore and sound like you choke or gasp for air every so often, talk with your doctor about being checked for sleep apnea.
Thomas Lee, M.D.
Read Also: Does Claritin Raise Blood Pressure
Who Should Not Take This Medication
Do not take this medication if you:
- are allergic to fexofenadine, pseudoephedrine, or any ingredients of the medication
- have narrow-angle glaucoma
- have severe high blood pressure
- have severe coronary artery disease
- are taking or have taken MAO inhibitors
- have a history of sensitivity to medications that cause nervous system stimulation, such as ephedrine
What Are Different Types Of Allergy Medicines
Today, multiple products are available to treat several allergy symptoms. Antihistamines are used for relief of runny nose, sneezing, itching, and watery eyes. Second-generation antihistamines are used more often for seasonal allergies because they do not cause as much drowsiness as older antihistamines, and their effects last longer. Medications in this category include the following:
Oral decongestants, such as the following, are available for relief of congestion or stuffy nose:
Steroid nasal sprays, such as the following, are also effective at relieving nasal congestion:
Antihistamine nasal sprays, such as the following, can target allergy symptoms directly in the nose and sinuses:
Saline nasal sprays and rinses are also effective at clearing nasal passages and relieving congestion. Common names for saline nasal sprays and rinses include the following:
- Simply Saline
- Neti Pot
Antihistamine eye drops can be beneficial for treating itchy and watery eyes. The following products are commonly used for long-lasting relief:
You May Like: Does Vodka Raise Blood Pressure
Treatments To Relieve Allergy Symptoms May Impact Blood Glucose
Get relief and stay safe during allergy season.
Spring ushers in seasonal allergies. First, trees release pollen soon followed by summer grasses, rye and weeds generating hay fever. Allergens can be more intrusive for individuals with diabetes.
If you have diabetes, you know that being under the weather from seasonal allergies may affect how you manage your diabetes. Diabetes can alter the bodys immune system and reaction to both allergy symptoms and allergy medications. Even on a good day, keeping blood sugar levels where they should be, getting enough sleep, staying disciplined with medications or insulin along with exercising can be challenging. What about the days when we are not feeling well?
Managing A Cold With Hypertension
If you cant take a decongestant because of high blood pressure, there are other ways to reduce your cold or allergy symptoms:
Take Coricidin HBP, which is free of decongestants
Drink plenty of fluids including water, juice, tea and soup to prevent dehydration and clear mucus from your lungs
Take a pain reliever such as Tylenol or Motrin for fever, sore throat, body aches and headache
Flush your sinuses with a saline spray to relieve nasal congestion
Soothe a sore or scratchy throat with lozenges
Use a vaporizer or humidifier if necessary to boost humidity
Get plenty of rest
Return to your doctor after five to seven days to make sure youre on the road to recovery
What Otc Allergy Medicines Are Safe For Me If I Have High Blood Pressure
There are non-prescription drugs that can be used safely if you have high blood pressure. A common problem with these drugs is that they may contain more than one medication. It is important to look at the ingredients to see what is included in each product.
Many people find relief of allergy symptoms by taking antihistamines. These include:
They can cause drowsiness, so be careful if driving or at work. Newer antihistamines like loratadine and certirizine cause less drowsiness.
You should avoid these if you have high blood pressure, especially if your blood pressure has been difficult to control. If you have high blood pressure, check the ingredients of all over-the-counter allergy products to be sure they do not contain pseudoephedrine or phenylephrine.
Coverage And Cost Comparison Of Allegra Vs Claritin
Allegra and Claritin are not generally covered by insurance. Both drugs are over-the-counter medications that can be purchased without a prescription. However, if deemed medically necessary, Medicaid may cover generic OTC drugs depending on your stateâs program.
Allegra can be purchased for an average cost of $20 for a 30 tablet package. With a SingleCare Allegra coupon, you can purchase a 30 tablet package at a lower price of $10.49.
Claritin has an average retail cost of $12.99 per 10 tablet packages. With a SingleCare Claritin coupon, you may only have to pay $3.99 for the same supply of Claritin.
You May Like: What Size Blood Pressure Cuff Do I Need
Typical Dosing For Allegra
Allegra-D is available as a 24-hour or 12-hour tablet.
- 24-hour tablet: The typical dose for adults and children 12 years and older is 1 tablet by mouth once a day on an empty stomach.
- 12-hour tablet: The typical dose for adults and children 12 years and older is 1 tablet by mouth every 12 hours on an empty stomach.